SIGN UP

I've Been Given More Drugs For This Cough

Avatar Image
DJHawkes | 17:55 Wed 04th Sep 2013 | Body & Soul
29 Answers
and they knock me out, I finally saw my GP for the first time today, 40 minutes before I was due to start back at work after 2 weeks off with a high respiratory infection. My GP is very good, never seen him before, the practise nurse has seen me twice and prescribed a salbutamol inhaler and pholcodine lunctus. The GP was very thorough and actually listened to me and seemed to be more concerned about the heart burn than the cough, He's prescribed omeprazole for the gastric reflux which he says was causing acid to irritate my respiratory tract and lungs, then he's prescribed amitriptyline for the insommnia, which happens because the heart burn wakes me up and i can't sleep for it. then sumatriptan to stop the migraine coming because almost every day for the past month i've had the zig zag flashes in one eye or the other and that sick feeling. So I'll be rattling now, but hopefully solving the underlying issue. Oh and he sent me straight to hospital for a chest x ray and gave me a 2 week sick note. Bit bothered by that but he says i need to stabalise these things and get a normal sleeping pattern back.

Is it just me getting old?

Answers

21 to 29 of 29rss feed

First Previous 1 2

Best Answer

No best answer has yet been selected by DJHawkes. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
Question Author
I was just going to take one of the Amitriptyline and read the leaflet and it warns against taking them with levothyroxine. my GP mentioned my thyroid medication and so why would he give me these if it says ask you GP before taking them with levothyroxine?
it doesn't say don't take them just check with your GP, which you have done and he thinks it's ok
As long as he's taken into account all of the medication, then he's weighed up any risks, and you shouldn't need to worry.
Question Author
i suppose he must have realised, it does just say talk to you gp before taking them. I'm a bit scared of taking even one after the earlier comment from connemara
As you said just start slowly and if you get any strange effects, stop taking them and speak to the doctor as soon as you can. Some people are more sensitive with different medications and react differently.
As regards the side effects, you're not on a high dose at 10mg. It's a commonly used medication for a number of things, from anti-depressant at a higher dose to chronic pain relief so I wouldn't get yourself too worried about extreme/adverse side effects.

50mg made me like a zombie though that was a prescription "accident", apparently the GP hit the wrong button, should have been 5mg (small starter dose as a pain relief trial), not 50mg! It's one you tend to build up on if you need to I think, rather than go in at a high dose too quickly.
Do you smoke, Dot?
Question Author
no Marty I've never smoked in m lie and can't abide being around it, last week I had to do a 3 point turn down a cup de sac after taking the wrong road and there was a books standing in his doorway smoking ,(terraced house) and the smoke wafted into the car and I got an instant headache, my daughter was with me and told me I was being a drama queen.
Question Author
lol predictive text on me kobo! bloke not book and the rest are self explanatory

21 to 29 of 29rss feed

First Previous 1 2

Do you know the answer?

I've Been Given More Drugs For This Cough

Answer Question >>

Related Questions

Sorry, we can't find any related questions. Try using the search bar at the top of the page to search for some keywords, or choose a topic and submit your own question.